PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
1996 | 149 | 2 | 119-126
Tytuł artykułu

The nonexistence of expansive homeomorphisms of chainable continua

Autorzy
Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
A homeomorphism f:X → X of a compactum X with metric d is expansive if there is c > 0 such that if x, y ∈ X and x ≠ y, then there is an integer n ∈ ℤ such that $d(f^n(x),f^n(y)) > c$. In this paper, we prove that if a homeomorphism f:X → X of a continuum X can be lifted to an onto map h:P → P of the pseudo-arc P, then f is not expansive. As a corollary, we prove that there are no expansive homeomorphisms on chainable continua. This is an affirmative answer to one of Williams' conjectures.
Słowa kluczowe
Rocznik
Tom
149
Numer
2
Strony
119-126
Opis fizyczny
Daty
wydano
1996
otrzymano
1994-07-19
otrzymano
1995-08-09
Twórcy
autor
Bibliografia
  • [1] R. H. Bing, A homogeneous indecomposable plane continuum, Duke Math. J. 15 (1948), 729-742.
  • [2] R. H. Bing, Concerning hereditarily indecomposable continua, Pacific J. Math. 1 (1951), 43-51.
  • [3] L. Fearnley, Characterizations of the continuous images of the pseudo-arc, Trans. Amer. Math. Soc. 111 (1964), 380-399.
  • [4] O. H. Hamilton, A fixed point theorem for the pseudo-arc and certain other metric continua, Proc. Amer. Math. Soc. 2 (1951), 173-174.
  • [5] H. Kato, Expansive homeomorphisms and indecomposability, Fund. Math. 139 (1991), 49-57.
  • [6] H. Kato, Expansive homeomorphisms in continuum theory, Topology Appl. 45 (1992), 223-243.
  • [7] H. Kato, Continuum-wise expansive homeomorphisms, Canad. J. Math. 45 (1993), 576-598.
  • [8] H. Kato, Chaotic continua of (continuum-wise) expansive homeomorphisms and chaos in the sense of Li and Yorke, Fund. Math. 145 (1994), 261-279.
  • [9] H. Kato, Knaster-like chainable continua admit no expansive homeomorphisms, unpublished.
  • [10] J. L. Kelley, Hyperspaces of a continuum, Trans. Amer. Math. Soc. 52 (1942), 22-36.
  • [11] J. Kennedy, The construction of chaotic homeomorphisms on chainable continua, Topology Appl. 43 (1992), 91-116.
  • [12] A. Lelek, On weakly chainable continua, Fund. Math. 51 (1962), 271-282.
  • [13] W. Lewis, Most maps of the pseudo-arc are homeomorphisms, Proc. Amer. Math. Soc. 91 (1984), 147-154.
  • [14] S. B. Nadler, Jr., Hyperspaces of Sets, Pure and Appl. Math. 49, Dekker, New York, 1978.
  • [15] W. Utz, Unstable homeomorphisms, Proc. Amer. Math. Soc. 1 (1950), 769-774.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-fmv149i2p119bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.